Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 88, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 11, 2000, 1:30 PM MDT for Cherry County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2000, 1:30 PM MDT (19:30 UTC)
- Expired
- Jun 11, 2000, 2:15 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 1:35 PM MDT | Hail 0.75 | Cody, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 111930 SVRLBF NEC031-112015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 230 PM CDT SUN JUN 11 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 315 PM CDT(215 PM MDT) * AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF MERRITT RESERVOIR DAM...OR ABOUT 28 MILES SOUTHWEST OF VALENTINE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES NORTHWEST OF MERRITT RESERVOIR DAM AROUND 245 PM CDT 11 MILES SOUTH OF CROOKSTON AROUND 315 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:40 AM MDT, 10 hours 50 minutes earlier.
Area forecast discussion, Jun 11, 2:40 AM MDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 AM CDT SUN JUN 11 2000 ...FCST CHALLENGE TSTM CHCS... YDY MARKED THE 1ST TIME IN 3 DAYS NO RER/S ISSUED FM LBF. 06Z SFC ANYLS ILLUSTRATES STNRY FNT FM BADGER LAND SWRD THRU ERN NE...NWRN KS...AND CO...B4 BCMG A TROF IN THE BEEHIVE STATE. PRES FIELD DISTORTED DUE TO ONGOING CONV. HI PRES CENTERED OVR N CNTRL AZ WITH OTHERS NOTED IN S CNTRL CO AND THE SRN PNDL OF ID. UPR FEATURES CONSIST OF HI PRES IN THE CAROLINAS WITH SW TO ZNL FLOW ACRS THE CNTRL US. A LO PRES SYS IN THE WRN US. H8 FIELD DENOTES HI PRES ALNG THE MID ATLNTC SEABOARD...STNRY FNT STRADDLING THE US/CANADIAN BORDER...WITH A TROF XTNDNG S SWRD INTO RIO GRANDE VALLEY. KLNX AND RGNL 88DS SHOW 40DBZ RTNS OVR THE PNDL...NE CO AND NWRN KS. HWVR LTL IN THE WAY OF CIGS AS SFC OBS INDICATE MSTLY MID LVL CLDS. MDL PREFERENCE THIS CYCLE IS THE ETA...AS AVN PLCS PRECIP IN AREAS UNDER STG SUBSIDENCE WITH BEST DYNAMICS TO THE N WHERE LTL TO NO OUTPUT IS GIVEN AT 00Z/MON. HOWEVER DUE TO THE LACK OF MDLS PROPERLY ANALYZD ONGING CONV IN ERN NE AND THE OK AREA CONFIDENCE IS LOW ATTM IN ENTIRE NCEP SUITE. ON THE BRIGHT SIDE ETA/NGM HAD GOOD HANDLE ON MSTR AND TEMP FIELDS ON UPSTREAM FEATURES IN BIG SKY CNTRY. AFOREMENTIONED STNRY FNT TO TURN INTO A WRM FNT AND RETREAT NWRD DURING THE DAY SUN...CREATING TRIGGER MECHANISM FOR AFTN AND EVE TSTM ACTVY. FIRST CONCERN IS WHETHER PRECIP WL OCCUR IN MY SWRN ZNS THIS MRNG AS UPR LVL DIV...WK DCVA...AND H6 WAVE PASS OVRHD. STLT TRENDS POINT TO NO...BUT ATTM WILL LVE CURRENT FCST GOING WITH NO MRNG PD. LEE TROF DVLPS IN THE HI PLNS AND THE PNDL WITH FRNT HAD TO DEPICT ACR NRN KS AND SRN NE. ETA SOLTN YIELDS TO TSTM COMPLEX DVLPNG BTWN 18Z-00Z OVR N CNTRL AND NERN NE WITH STG VORT MX COUPLET...UPR LVL DIV...AHD OF EQUIV POT TEMP AND MSTS FLUX DIV AXES. ATMS QUITE UNSTBLE WITH H8-H7 MXNG RATIOS OF 8G/KG...PW GTR THEN AN INCH...AND H8 DWPTS IN THE MID TEENS. AS FOR CONVECTIVE PARAMETERS...LI/S AOA -5...SBCAPES 1000-2000 J/KG...AND H7-H5 LAPSE RATES RANGING FM 7-9 C/KM FM E TO W. FEEL A MORE LINEAR PATTERN WL DEVELOP WITH UNIDRIECTIONAL SHEAR WITH PROPAGATION VECTORS YIELDING A E NE MVMNT. ALTHOUGH WL NOT RULE PSSBL ROTATION IF STORMS DVLP IN CLOSE PROXMITY TO SFC BNDRY/OUTFLOWS. BY 06Z SRN CWA STILL UNDER GOOD FORCING WITH WK UPR LVL WAVE AND DCVA PASSING BY. PRECIP WILL BE MORE SHOWERY THEN CONVECTIVE AS DYNAMICS RMN STNRY IN ERN NE. PVS FCST LOOKS GOOD AND WL RIDE. LOWERED POPS IN THE S AND NW SLGHTY. MON BRINGS MORE OF THE SAME WITH SIMILAR PATTERN AS TROF RMNS IN THE PNDL WILL ACT AS A FOCUS FOR SHRA/S AND TSTMS. HI TEMPS WRM A LTL...SO ARND 90 SHOULD CVR MOST OF THE CWA AS SRLY WNDS PERSIST. REPEAT OF MON IN THE CARDS FOR TUES WITH ANTHR CHC FOR SHOWERS AND TSTMS AS FNT MVS THRU. FORCING RMNS STRG AT H7 LVL ALG WITH DCVA IN H7-H3 LAYER. PVS XTNDED HAS THE AREA COVERED AND WL NOT DEVIATE. MAIN CONCERN IS THE LTL AMOUNT OF PRECIP PLACED ACR THE CWA BY THE MDLS. OTHERWISE REST OF EFP LOOKS ON TRACK...WITH TWEAKS IN THE TEMPS. .LBF...NONE FWM
In the hours before
Special weather statement, Jun 11, 9:45 AM MDT, 3 hours 45 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-112045- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1045 AM CDT SUN JUN 11 2000 ...STORM SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT THROUGHOUT WESTERN AND NORTH CENTRAL NEBRASKA THROUGH MONDAY MORNING. A WARM FRONT WILL CONTINUE TO LIFT NORTH ACROSS NEBRASKA THIS AFTERNOON... INTO SOUTH DAKOTA BY EVENING. A SECOND AREA OF LOW PRESSURE WILL EXTEND SOUTH ALONG THE FRONT RANGE...AND WILL BE THE FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT...MAINLY AFTER 4 PM CDT...SOME WHICH WILL HAVE THE POTENTIAL TO REACH SEVERE LEVELS. SOUTHEAST WINDS WILL CONTINUE TO SPREAD WARM...HUMID AND UNSTABLE AIR OVER THE OUTLOOK AREA...WITH AFTERNOON HEATING TO FURTHER DESTABILIZE THE ATMOSPHERE. SCATTERED THUNDERSTORMS ARE EXPECTED TO INITIALLY DEVELOP OVER PARTS OF THE EASTERN NEBRASKA PANHANDLE... INTO PARTS OF WESTERN NEBRASKA...WHERE GOOD LOW LEVEL MOISTURE CONVERGENCE EXISTS. THEN TONIGHT CONVECTION DEVELOPING FURTHER EAST INTO PARTS OF NORTH CENTRAL NEBRASKA. A WEAK WIND FLOW ALOFT WILL ALLOW FOR SLOW MOVING STORMS...AND A CHANCE FOR VERY HEAVY RAIN IN SOME LOCALES. AS THUNDERSTORMS WHICH FORM MOVE NORTH TO NORTHEAST THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. TLK
Local storm report, Jun 11, 12:57 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
157 PM CDT SUN JUN 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM CODY NE 1.50 INCH HAIL
06/11/00 CHERRY
0130 PM 10 S CODY NE 1.25 INCH HAIL
06/11/00 CHERRYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:06 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| Jun 11, 11:59 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 11, 12:45 PM MDT | Tornado Warning | LBF | Cherry | 45 min |
| Jun 11, 2:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| Jun 11, 3:14 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Jun 11, 4:25 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 35 min |
| Jun 11, 4:44 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.